Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 146, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 8, 2011, 2:53 PM CDT for Saint Tammany Parish, Tangipahoa Parish, Washington Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2011, 2:53 PM CDT (19:53 UTC)
- Expired
- Jun 8, 2011, 3:30 PM CDT
- In force
- 37 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1685 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
886 WUUS54 KLIX 081953 SVRLIX LAC103-105-117-082030- /O.NEW.KLIX.SV.W.0146.110608T1953Z-110608T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 253 PM CDT WED JUN 8 2011 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA... EAST CENTRAL TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA... SOUTH CENTRAL WASHINGTON PARISH IN SOUTHEAST LOUISIANA... * UNTIL 330 PM CDT * AT 250 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ENON...OR 12 MILES NORTH OF COVINGTON...AND MOVING NORTHWEST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FOLSOM PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3073 9035 3084 9015 3065 8997 3053 9013 TIME...MOT...LOC 1953Z 141DEG 21KT 3066 9012 $$
1 follow-up statement
710 WWUS54 KLIX 082028 SVSLIX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 328 PM CDT WED JUN 8 2011 LAC103-105-117-082037- /O.EXP.KLIX.SV.W.0146.000000T0000Z-110608T2030Z/ ST. TAMMANY LA-WASHINGTON LA-TANGIPAHOA LA- 328 PM CDT WED JUN 8 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TANGIPAHOA... SOUTH CENTRAL WASHINGTON AND NORTHWESTERN ST. TAMMANY PARISHES WILL EXPIRE AT 330 PM CDT... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3073 9035 3084 9015 3065 8997 3053 9013 TIME...MOT...LOC 2027Z 141DEG 21KT 3081 9027 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:00 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 8, 1:00 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 100 PM CDT WED JUN 8 2011 .AVIATION... ...18Z TAF ISSUANCE... MOSTLY VFR CONDITIONS ARE EXPECTED THROUGH THE DAY...OVERNIGHT AND THURSDAY. SCATTERED SHRA/TSRA WITH TEMPO RESTRICTED VSBYS/CIGS WILL OCCUR THIS AFTERNOON...STARTING FROM 18-22Z FOR HSA...NEW...MSY AND HUM AND 19-23Z FOR MCB AND BTR. CONVECTION WILL DEVELOP FROM PEARL RIVER COUNTY THE LAKES TO TERREBONNE BAY AT 18Z AND SLOWLY DRIFT NORTHWEST THROUGH THE AFTERNOON. CONVECTION THREAT SHOULD END BY 02Z AROUND TAF SITES...ENDING AROUND MIDNIGHT ALONG THE COAST. && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 8, 10:52 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1052 AM CDT WED JUN 8 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-091200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1052 AM CDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP THIS AFTERNOON. AREAS ALONG AND NORTH OF THE INTERSTATE 10/12 CORRIDOR WILL SEE THE HIGHEST CHANCES OF THUNDERSTORM DEVELOPMENT. A FEW THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL AND STRONG WIND GUSTS. THESE WINDS COULD DOWN SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS LIKE TRASH CANS AND LAWN FURNITURE. LOCALIZED VERY HEAVY RAINFALL IS ALSO POSSIBLE. AN OZONE ACTION DAY IS IN EFFECT FOR THE BATON ROUGE AREA THROUGH MIDNIGHT TONIGHT. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY. THESE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS...BUT COULD PRODUCE STRONG GUSTY WINDS AND FREQUENT LIGHTNING. AN OZONE ACTION DAY WILL BE IN EFFECT FOR THE BATON ROUGE AREA ON WEDNESDAY FROM 6 AM UNTIL MIDNIGHT CDT. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR SEVERAL POINTS ALONG THE MISSISSIPPI AND ATCHAFALAYA RIVERS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...ANY REPORTS OF SEVERE WEATHER THIS EVENING OR WEDNESDAY SHOULD BE RELAYED TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 8, 1:55 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
155 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL HARAHAN 29.94N 90.20W
06/08/2011 E0.75 INCH JEFFERSON LA TRAINED SPOTTER
&&
JSSpecial weather statement, Jun 8, 1:59 PM CDT, 54 minutes before
LAZ059-065-082000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 159 PM CDT WED JUN 8 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHWEST AFFECTING TERREBONNE PARISH...LAFOURCHE PARISH... AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS BETWEEN HOUMA AND THIBODAUX...MOVING VERY SLOWLY NORTHWEST AT 5 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...RACELAND...BAYOU CANE...GRAY...SCHRIEVER AND THIBODAUX THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jun 8, 2:06 PM CDT, 47 minutes before
LAZ039-MSZ077-082000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 206 PM CDT WED JUN 8 2011 ...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING PEARL RIVER COUNTY...WASHINGTON PARISH... AT 203 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES NORTHEAST OF BOGALUSA...OR ABOUT 6 MILES EAST OF VARNADO...MOVING NORTHWEST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...VARNADO AND ANGIE THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Local storm report, Jun 8, 2:12 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
212 PM CDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG BRIDGE CITY 29.93N 90.16W
06/08/2011 JEFFERSON LA FIRE DEPT/RESCUE
POWER LINES WERE DOWNED AND NICKEL SIZE HAIL. RADAR
ESTIMATED TIME.
&&
JSSpecial weather statement, Jun 8, 2:27 PM CDT, 26 minutes before
LAZ056-082030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 227 PM CDT WED JUN 8 2011 ...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING ASSUMPTION PARISH... AT 222 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM ABOUT 2 MILES SOUTH OF NAPOLEONVILLE...MOVING NORTHWEST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... NAPOLEONVILLE...PAINCOURTVILLE AND PIERRE PART THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 8, 2:32 PM CDT, 21 minutes before
LAZ040-082030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 232 PM CDT WED JUN 8 2011 ...STRONG THUNDERSTORM MOVING NORTHWEST AFFECTING ST. TAMMANY PARISH... AT 227 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF COVINGTON...OR ABOUT 5 MILES NORTH OF ABITA SPRINGS...MOVING NORTHWEST AT 15 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...FOLSOM THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:12 PM CDT | Special Marine Warning | LIX | 48 min | |
| Jun 7, 7:48 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 27 min |
| Jun 7, 7:54 PM CDT | Special Marine Warning | LIX | 51 min | |
| Jun 7, 8:04 PM CDT | Special Marine Warning | LIX | 26 min | |
| Jun 7, 8:15 PM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, East Feliciana, Livingston, Saint Helena | 2 hr |
| Jun 7, 8:58 PM CDT | Special Marine Warning | LIX | 32 min | |
| Jun 7, 9:15 PM CDT | Special Marine Warning | LIX | 30 min | |
| Jun 7, 9:18 PM CDT | Special Marine Warning | LIX | 57 min | |
| Jun 7, 9:42 PM CDT | Special Marine Warning | LIX | 33 min | |
| Jun 7, 9:45 PM CDT | Special Marine Warning | LIX | 60 min | |
| Jun 7, 10:18 PM CDT | Special Marine Warning | LIX | 57 min | |
| Jun 7, 10:22 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Saint Bernard | 72 min |
| Jun 7, 11:14 PM CDT | Special Marine Warning | LIX | 19 min | |
| Jun 7, 11:24 PM CDT | Special Marine Warning | LIX | 66 min | |
| Jun 8, 12:34 AM CDT | Special Marine Warning | LIX | 56 min | |
| Jun 8, 1:32 AM CDT | Special Marine Warning | LIX | 58 min | |
| Jun 8, 2:27 AM CDT | Special Marine Warning | LIX | 63 min | |
| Jun 8, 2:32 AM CDT | Special Marine Warning | LIX | 58 min | |
| Jun 8, 1:38 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 32 min |
| Jun 8, 3:00 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Saint James | 30 min |
| Jun 8, 4:11 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Pointe Coupee, West Baton Rouge | 34 min |
| Jun 8, 6:48 PM CDT | Special Marine Warning | LIX | 57 min | |
| Jun 8, 6:56 PM CDT | Special Marine Warning | LIX | 94 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.